Alert archive / Oregon / Wind Advisories in 2008

Wind Advisory 8, NWS Pendleton, OR

February 4, 2008Union County, Oregon

NWS Pendleton, OR issued this wind advisory at Feb 4, 2008, 8:16 PM PST for Union County, Oregon. It took effect at Feb 5, 2008, 4:00 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 8:16 PM PST (04:16 UTC)
In effect from
Feb 5, 2008, 4:00 AM PST
Expired
Feb 5, 2008, 10:15 AM PST
In force
6 hr
Issued by
NWS Pendleton, OR

County Union County, OR

The radar

The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2008-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2008-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 050416
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
816 PM PST MON FEB 4 2008

.A STRONG SURFACE PRESSURE GRADIENT WILL LEAD TO VERY WINDY
CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY TUESDAY INTO EARLY
TUESDAY EVENING. 

ORZ049-051330-
/O.NEW.KPDT.WI.Y.0008.080205T1200Z-080206T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
816 PM PST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 25 TO 40 MPH WITH HIGHER
GUSTS ARE EXPECTED TO DEVELOP EARLY TUESDAY MORNING AND CONTINUE
UNTIL EARLY TUESDAY EVENING. THE STRONGEST WINDS WILL BE IN LADD
AND PYLES CANYONS AND NEAR THE TOWN OF UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 051442
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
642 AM PST TUE FEB 5 2008

.A STRONG SURFACE PRESSURE GRADIENT WILL LEAD TO VERY WINDY
CONDITIONS IN THE SOUTHERN GRANDE RONDE VALLEY TODAY INTO EARLY
THIS EVENING.

ORZ049-052000-
/O.CON.KPDT.WI.Y.0008.000000T0000Z-080206T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
642 AM PST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHEAST SUSTAINED WINDS OF 25 TO 40 MPH WITH HIGHER
GUSTS ARE EXPECTED TO DEVELOP THIS MORNING AND CONTINUE UNTIL
EARLY THIS EVENING. THE STRONGEST WINDS WILL BE IN LADD AND PYLES
CANYONS AND NEAR THE TOWN OF UNION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 051815
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1015 AM PST TUE FEB 5 2008

ORZ049-051915-
/O.CAN.KPDT.WI.Y.0008.000000T0000Z-080206T0200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION
1015 AM PST TUE FEB 5 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

THE WIND ADVISORY HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW
ADVISORY. PLEASE REFER TO THE WINTER WEATHER PRODUCT /PDXWSWPDT
WWUS46/ FOR FURTHER INFORMATION REGARDING THE FORECAST THROUGH
TONIGHT. 

$$

JBONK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:15 PM PST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 4, 2:15 PM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
215 PM PST MON FEB 4 2008

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...WEAK HIGH PRESSURE
WILL KEEP MOST OF THE AREA DRY OVERNIGHT WITH THE EXCEPTION OF
ISOLATED TO SCATTERED SNOW SHOWERS ALONG THE EAST SLOPES OF THE
CASCADES AND IN THE MOUNTAINS OF NORTHEAST OREGON. PRECIPITATION
CHANCES WILL INCREASE TOMORROW AND TOMORROW NIGHT AS A FRONTAL
SYSTEM MOVES INLAND AND THROUGH THE REGION. ALTHOUGH THIS WILL BE A
RELATIVELY FAST MOVING SYSTEM...STRONG ONSHORE FLOW WILL BRING
ENOUGH PACIFIC MOISTURE TO PRODUCE SIGNIFICANT SNOWFALL AMOUNTS
ALONG THE EAST SLOPES OF THE CASCADES AND THE BLUE MOUNTAINS.
HOWEVER...THERE ARE MORE THAN MINOR DIFFERENCES BETWEEN THE NAM AND
GFS QPF...COMPLICATING THE DECISION OF WHETHER TO ISSUE ADVISORIES
OR WARNINGS. THEREFORE...HAVE CHOSEN TO DELAY UPGRADING THE WATCHES
AT THIS TIME.

STRONG SOUTHWESTERLY FLOW AT THE MID AND LOW LEVELS WILL HELP SNOW
LEVELS TO RISE...LIMITING THE CHANCE FOR SNOW IN THE LOWER
ELEVATIONS AND THE LOWER COLUMBIA BASIN...WHILE INCREASING THE
CHANCE FOR FREEZING RAIN IN THE YAKIMA AND KITTITAS VALLEYS ON
TUESDAY MORNING. DAY TIME HIGHS ARE ALSO EXPECTED TO RISE TO MORE
NORMAL TEMPERATURES FOR THIS TIME OF YEAR. FURTHERMORE...THIS REGIME
WILL INCREASE WINDS ACROSS THE NORTHWEST...POSSIBLY PROMPTING THE
ISSUANCE OF WIND ADVISORIES...ESPECIALLY IN THE GRANDE RONDE VALLEY.

ON WEDNESDAY...PRECIPITATION WILL LIKELY LESSEN AS RIDGING BRIEFLY
BUILDS BACK OVER THE REGION. THIS BREAK WILL THEN BE INTERRUPTED BY
ANOTHER MOISTURE-LADEN STORM SYSTEM POISED TO MOVE IN ON WEDNESDAY
NIGHT.  CALDER

.LONG TERM...THURSDAY THROUGH MONDAY...SYSTEM MOVING THROUGH ON
THURSDAY WITH 140KT JET. MODELS CONTINUE TO DEPICT DECENT
PRECIPITATION AMOUNTS WESTERN OREGON AND WESTERN WASHINGTON INTO THE
CASCADES..THEN DOWNSLOPE DRYING OVER MUCH OF THE EAST SIDE. RAIN AND
MOUNTAIN SNOW LIKELY WITH SOME HEAVIER PRECIP POSSIBLE IN THE
CASCADES. WEAK UPPER RIDGE BUILDING OVER THE REGION FRIDAY AND
SATURDAY WITH A DECREASE IN PRECIPITATION AND WARMING TEMPERATURES.
SYSTEMS GOING OVER THE RIDGE WILL KEEP SKIES MOSTLY CLOUDY THROUGH
THIS PERIOD WITH SOME LIGHT RAIN OR MOUNTAIN SNOW POSSIBLE AT TIMES.
STRONGER WESTERLY FLOW RETURNS SUNDAY AND MONDAY AND THIS WILL BRING
SHORT WAVES AND FRONTS THROUGH THE AREA WITH AN INCREASE IN RAIN AND
SNOW AGAIN. MODELS HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW IN
BRINGING A WARM UP LATER THIS WEEK AND INTO THE WEEKEND. HIGH
TEMPERATURES INTO THE 40S IN MANY AREAS. SHOULD RESULT IN SOME
MELTING SNOW FOR THE LOW AND MID ELEVATIONS.  94

&&

.AVIATION...00Z TAFS - VFR CONDITIONS WITH CEILINGS MOSTLY IN THE
040-080 RANGE THROUGH THE EVENING. SURFACE WINDS 5-15 KT. NEXT
SYSTEM MOVING THROUGH ON TUESDAY WILL BRING LOWER CEILINGS WITH
AREAS OF RAIN AND SNOW. LOCAL MVFR/IFR POSSIBLE TUESDAY AFTERNOON
INTO THE EVENING AS COLD FRONT MOVES THROUGH. SURFACE WINDS WILL BE
INCREASING TO 10-20 KT.  94

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  28  39  29  42 /  10  50  60  30
ALW  30  39  31  43 /  10  50  60  30
PSC  28  41  30  44 /   0  40  50  10
YKM  22  39  24  42 /   0  50  60  10
HRI  30  41  29  44 /   0  40  50  20
ELN  23  35  24  36 /  10  50  60  10
RDM  19  41  24  39 /   0  60  60  20
LGD  23  35  26  35 /  10  40  60  30
GCD  18  36  24  36 /  20  40  60  20
DLS  31  42  32  43 /  10  90  70  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR ORZ502-503.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR ORZ042-043.

WA...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     AFTERNOON FOR WAZ030.

     WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR WAZ501-502.

&&

TI:GYG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/94/94
Hazardous weather outlook, Feb 4, 5:50 AM PST, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
550 AM PST MON FEB 4 2008

ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-051345-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
550 AM PST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE AREA WILL BE IN BETWEEN WEATHER SYSTEMS TODAY UNDER A COOL AND
DRIER NORTH TO NORTHWEST FLOW ALOFT. THERE WILL STILL BE SOME
ISOLATED TO SCATTERED SNOW SHOWERS OVER THE EASTERN MOUNTAINS AND
OVER THE UPPER CASCADE EAST SLOPES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW TUESDAY
     EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
     OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON,
     SOUTHERN BLUE MOUNTAINS OF OREGON

ANOTHER PACIFIC WINTER STORM WILL MOVE INTO THE REGION ON TUESDAY
AND CONTINUE THROUGH MOST OF WEDNESDAY. THIS NEXT SYSTEM HAS THE
POTENTIAL TO BRING HEAVY SNOW TO THE CASCADE EAST SLOPES AS WELL AS
THE BLUE MOUNTAINS. A WINTER STORM WATCH HAS BEEN ISSUED AND IS IN
EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AFTERNOON. PLEASE
REFER TO NWS PRODUCT ID PDXWSWPDT FOR MORE DETAILS. OTHER HIGHER
ELEVATION AREAS WILL RECEIVE LIGHT SNOW ACCUMULATIONS...WITH MAINLY
RAIN IN THE LOWER COLUMBIA BASIN...FOOTHILLS OF THE BLUE MOUNTAINS
AND THE EASTERN COLUMBIA RIVER GORGE. UNSETTLED WEATHER CONDITIONS
WITH FREQUENT PACIFIC WEATHER SYSTEMS WILL THEN PERSIST FOR THE REST
OF THE WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 7:59 PM PSTSnow and Blowing Snow AdvisoryPDTUmatilla, Union, Wallowa32 hr
Feb 5, 6:06 AM PSTWinter Storm WarningPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more22 hr

Nearby

Wind Advisories in Oregon, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.